# SDR CA110713004

- Difficulty date: July 12, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Bell 407
- Aircraft time: 2,147 hours
- Engine: Allsn 250C47B
- System (JASC): 3270 · Auxiliary Gear (Tail Skid)
- Part: Skid
- Part number: 206020110103
- Condition: Loose
- Location: Tail
- Part time: 2,313 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER LANDING, OUR PILOT PERFORMED A REGULAR POST-FLIGHT INSP AND DISCOVERED THAT THE TAIL SKID ASSY WAS LOOSE.  THE ACFT WAS GROUNDED FOR INVESTIGATION AND UPON DISASSEMBLY FOUND THAT THE TAIL SKID HAD SHEARED OFF AT THE ATTACHMENT BOLT HOLE DRILLED IN THE TAIL SKID.  IN THIS STATE IT WAS ONLY FRICTION THAT WAS HOLDING THE BROKEN TAIL SKID ASSY IN PLACE.  IN THIS CONDITION THE TAIL SKID PRESENTED A SIGNIFICANT HAZARD TO THE TAIL ROTOR ASSY AS AN IN-FLIGHT SEPARATION WAS LIKELY TO OCCUR AT SOME POINT.  MFG PSE HAS BEEN MADE AWARE OF THIS OCCURRENCE.
